Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Burning Sensation With Tongue While Taking Sinemet


  • Please log in to reply
1 reply to this topic

#1 saw6560

saw6560

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 04 September 2013 - 10:37 AM

I have one of the rare side effects of taking Sinemet which is my tongue has a burning sensation. I did not have this problem prior to starting on Sinemet three months ago. I n addition to having PD I also have GERD and I have read that Sinemet can also increase the GERD. I have seen my Gastroenterologist and he has increased my medications for GERD (Nexium and Prilosec alternating every other day) and also had me start on a (Centrum) multivitamin. My Neurologist also said I could be low on Iron so we had that tested and I am not low on Iron. I had also seen my Otolaryngologist and he had me mix Lanacane with Mallox and use as a mouth wash to relive the burning sanitation of my tongue. This only works for a very short time and isn’t very pleasant.

In your experience have you have known anyone else with this problem and if so what they did to relieve this. The Sinemet is helping my PD and I would hesitate trying another medication for. I am very sensitive to medications in general and would probably have side effects with another medication and it may not be as effective with treating my PD.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,738 posts
  • LocationUniversity of Florida

Posted 04 September 2013 - 02:31 PM

I have not personally seen a case of burning tongue related to sinemet. We have had a few patients complain of something similar with amantadine. Usually when we see this issue it is called glossopharyngeal neuralgia and is treated by anticonvulsant (epilepsy) types of drugs. Something to think about. Also, if you are sure it is the sinemet try a CR instead or alternatively switch from a yellow pill to a blue pill (in case a yellow dye allergy which is seen in folks allergic to aspirin and in others).
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users